Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 19, NWS Nashville, TN

March 28, 2018Davidson County, Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 28, 2018, 11:07 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2018, 11:07 PM CDT (04:07 UTC)
Expired
Mar 28, 2018, 11:30 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 53 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

591 
WUUS54 KOHX 290407
SVROHX
TNC037-149-187-290430-
/O.NEW.KOHX.SV.W.0019.180329T0407Z-180329T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1107 PM CDT WED MAR 28 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Davidson County in Middle Tennessee...
  Northwestern Rutherford County in Middle Tennessee...
  Eastern Williamson County in Middle Tennessee...

* Until 1130 PM CDT

* At 1106 PM CDT, a severe thunderstorm was located near Franklin,
  moving northeast at 50 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Spring Hill,
  Nolensville, Oak Hill, Thompson's Station, Antioch, Percy Priest
  Lake and Triune.

This includes the following highways...
 Interstate 65 between mile markers 53 and 75.
 Interstate 24 between mile markers 55 and 80.
 Interstate 840 between mile markers 24 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3583 8636 3573 8685 3576 8693 3576 8694
      3578 8693 3578 8694 3577 8694 3577 8695
      3578 8695 3578 8696 3593 8698 3616 8661
TIME...MOT...LOC 0406Z 240DEG 41KT 3589 8684 

HAIL...<.75IN
WIND...60MPH
 
$$

Whitehead
1 follow-up statement
758 
WWUS54 KOHX 290422
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1122 PM CDT WED MAR 28 2018

TNC037-149-187-290430-
/O.CON.KOHX.SV.W.0019.000000T0000Z-180329T0430Z/
Davidson TN-Rutherford TN-Williamson TN-
1122 PM CDT WED MAR 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN DAVIDSON...NORTHWESTERN RUTHERFORD AND EASTERN
WILLIAMSON COUNTIES...

At 1121 PM CDT, a severe thunderstorm was located near Nolensville,
or near Franklin, moving northeast at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Nolensville,
Oak Hill, Antioch, Percy Priest Lake and Triune.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3575 8674 3601 8685 3616 8661 3583 8636
TIME...MOT...LOC 0421Z 241DEG 34KT 3593 8673 

HAIL...<.75IN
WIND...60MPH
 
$$

Whitehead

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 9:48 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 28, 9:48 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
948 PM CDT Wed Mar 28 2018

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Moderate/heavy rain remains in the works for locations mainly
west of I-65. HiRes models continue to show widespread rain/iso
storms well into the early morning hours across much of our
west...finally tapering off 09-10z or so. Isolated flooding
very possible...although instability/shear weaker the further
north. Incoming storms are expected to weaken as they move
into middle TN but are likely to train some across our southwest.

Have realigned pops slightly but overall trends very close to
ongoing forecast. Flood watch remains in effect as is through
Thursday.

&&

.AVIATION...
00Z TAF DISCUSSION.

An axis of rain is moving into western parts of Middle Tennessee.
Light rain is already starting in Nashville. Expect precip to
continue for the next several hours, bringing MVFR ceilings and
low visibilities BNA, MQY, and CKV this evening and early Thursday
morning. There may be a brief break in the precip in the early
afternoon, then light precip is expected to move across the area
Thursday evening.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday evening for Cheatham-Clay-Davidson-
Dickson-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Maury-Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Wayne-Williamson-Wilson.

&&

DISCUSSION......07
AVIATION........11
Hazardous weather outlook, Mar 28, 4:59 AM CDT, 18 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
459 AM CDT Wed Mar 28 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-291000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
459 AM CDT Wed Mar 28 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Strong to severe storms are possible this afternoon and tonight
in areas generally south of I-40 and west of I-65. This includes
the cities of Columbia, Lawrenceburg, Centerville and Linden.
Damaging straight-line winds will be the primary threat.

A Flood Watch is in effect tonight and tomorrow for most of Middle
Tennessee west of the Cumberland Plateau as a quasi-stationary
front develops across the mid state.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The Flood Watch will continue through Thursday. Total rainfall
amounts from Wednesday morning through Thursday will range from
less than an inch across the Cumberland Plateau to 3 to 4 inches
around Clarksville, Springfield, Waverly, Dover, Centerville and
surrounding areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and tomorrow.

In the hours before

Special weather statement, Mar 28, 10:08 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
1008 PM CDT WED MAR 28 2018

TNZ057>060-290400-
Hickman TN-Williamson TN-Lewis TN-Maury TN-
1008 PM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS...NORTHWESTERN
MAURY...WEST CENTRAL WILLIAMSON AND SOUTHEASTERN HICKMAN COUNTIES
UNTIL 1100 PM CDT...

At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Hohenwald, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Columbia, Centerville, Santa Fe, Gordonsburg, Hampshire, Williamsport
and Primm Springs.

This includes Interstate 840 between mile markers 7 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3550 8746 3571 8759 3596 8719 3567 8692
TIME...MOT...LOC 0308Z 238DEG 24KT 3562 8746

Whitehead
Special weather statement, Mar 28, 10:44 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
1044 PM CDT WED MAR 28 2018

TNZ027-059-060-062-290430-
Rutherford TN-Williamson TN-Davidson TN-Maury TN-
1044 PM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...NORTHWESTERN
RUTHERFORD...NORTHEASTERN MAURY AND WILLIAMSON COUNTIES UNTIL 1130 PM
CDT...

At 1043 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Spring Hill, or 9 miles north of Columbia, moving
northeast at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Murfreesboro, Franklin, Columbia, Smyrna, Brentwood, La Vergne,
Spring Hill, Nolensville, Forest Hills, Oak Hill, Belle Meade,
Thompson's Station, Antioch, Eagleville, Berry Hill, Natchez Trace At
Highway 96, Triune, Santa Fe and Leipers Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3620 8667 3583 8638 3561 8714 3578 8723
      3593 8720
TIME...MOT...LOC 0343Z 237DEG 43KT 3576 8708

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 10:08 PM CDTSpecial Weather StatementOHXMaury52 min
Mar 28, 10:44 PM CDTSpecial Weather StatementOHXRutherford, Williamson46 min
Mar 28, 11:28 PM CDTSpecial Weather StatementOHXDavidson32 min
Mar 28, 11:34 PM CDTSpecial Weather StatementOHXWilson41 min
Mar 29, 12:20 AM CDTFlash Flood WarningOHXHickman, Lewis, Perry, Wayne6 hr
Mar 29, 2:42 AM CDTFlash Flood WarningOHXClay, Jackson, Macon, Smith, Trousdale, Wilson6 hr
Mar 29, 10:11 AM CDTRiver Flood AdvisoryOHXPerry47 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.